MAUDE Adverse Event Report: MIGHTY OAK MEDICAL FIREFLY; PATIENT-SPECIFIC PEDICLE SCREW GUIDE

MIGHTY OAK MEDICAL FIREFLY; PATIENT-SPECIFIC PEDICLE SCREW GUIDE
Model Number FF-101-XX
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Nervous System Injury (2689); Unspecified Nervous System Problem (4426)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary & conclusion: review of dhr did not identify and deviations or abnormalities.Review of complaint history did not identify any additional complaints on this item for loss of motors.The 20adan spine assembly a1 cad file was downloaded and inspected.Visual inspection of the guide identified 6 patient contacting locations (2 fixation screws, 2 legs, and 2 distal extensions) to guide 3 screws (t7 l&r and t7 l hemi).Inspection of the planned trajectories identified that both t7 screws were against the medial wall of the pedicle but not breaching.All screws were planned in an acceptable location per the work order fulfillment process.Inspection of the cad files for the guides & screws found that the guide was conforming.The bone model and guide were manufactured using an internal printed and inspected.The parts were able to pass relevant manufacturing inspection checks (ff-psg-507) to stability and trajectory.No evidence of nonconformance identified.Loss of motors may be due to a variety of different reasons.Based on this, a root cause for the loss of motors cannot be definitively concluded.Based on information received from the customer, the surgeon did not believe he had seated the guide appropriately and medially breached.Without radiographs, a medial breach cannot be confirmed.All evidence indicated that the guide provided to the customer was conforming.It cannot be confirmed or refuted that the guide caused or contributed to the patient injury.
 
Event or Problem Description
Event description as evaluated: during an initial posterior spinal fusion surgery utilizing firefly guides, a patient lost motors during the procedure.The procedure was stopped after loss of motors and all hardware was removed.The patient recovered motors after the procedure.The procedure was continued and completed approximately four months later with no issues and a successful outcome.

Brand Name
FIREFLY
Common Device Name
PATIENT-SPECIFIC PEDICLE SCREW GUIDE
Manufacturer (Section D)
MIGHTY OAK MEDICAL
750 w. hampden ave
suite 120
englewood CO 80110
MDR Report Key11508611
Report Number3011818499-2021-00001
Device Sequence Number19790198
Product Code PQC
UDI-Device Identifier00851662007001
UDI-Public00851662007001
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model NumberFF-101-XX
Device Catalogue NumberFF-PSG-0001
Device Lot Number20ADAN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age13 YR